MAUDE Adverse Event Report: STRYKER GMBH LOCKING COMPRESSION PLATE NARROW AXSOS 3 TI 10 HOLE / L187MM 5.0MM LOCKING; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING COMPRESSION PLATE NARROW AXSOS 3 TI 10 HOLE / L187MM 5.0MM LOCKING; PLATE, FIXATION, BONE
Catalog Number 627540
Health Effect - Clinical Code Fall (1848)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that locking compression plate narrow axsos 3 ti 10 hole / l187 mm 5.0 mm locking was alleged of issue s-12 (implant breakage after surgery) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.It was reported, that ¿the patient had a axsos plate and dal-mile cables added on (b)(6) 2018 and then had recently fallen and broke the plate and fractured the femur just below the stem.¿ based on the available information, the root cause was attributed to a patient related issue.The failure was caused due to patient fall.The axsos plate system is an internal fixation system which shall fix the broken bone in a correct position until sufficient bone consolidation is achieved.The axsos plating system is not intended to transmit full forces and bending moments of daily routine.Especially in the lower extremity loading and weightbearing have to be individually reduced.Influence factors for the required load reduction are: the type of fracture (e.G.Transverse fracture with sufficient bone support vs.Unstable comminuted fracture w/o sufficient bone contact), the localisation of the fracture (e.G.Diaphysis vs.Metaphysis), the bone quality (e.G.Bone in younger patients vs.Osteoporosis), correct fracture reduction, correct fixation technique (e.G.Correct dimension of the plate, correct positioning of the plate, sufficient length of the plate, sufficient bending of the plate, correct screw placement).A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device not available to stryker.
 
Event or Problem Description
This pi is for the plate and screws revised on (b)(6) 2018.The surgeon revised a hip replacement originally done (b)(6) 2018 via mako.The patient had a axsos plate and dal-mile cables added on (b)(6) 2018 and then had recently fallen and broke the plate and fractured the femur just below the stem.The surgeon removed the plate/screws/stem and head and kept the original cup and liner in.He changed to a cone/conical stem with a new head.Update (b)(6) 2018: spoke to rep.Cables were also explanted.Rep provided usage forms and x-rays, and reported that no further information is available due to hospital policy.

Brand Name
LOCKING COMPRESSION PLATE NARROW AXSOS 3 TI 10 HOLE / L187MM 5.0MM LOCKING
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7628715
Report Number0008031020-2018-00478
Device Sequence Number11343904
Product Code HRS
UDI-Device Identifier07613327174908
UDI-Public07613327174908
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K162439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;